MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566470
Medical Device Problem Codes Obstruction of Flow (2423); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1409 captures the reportable event of peg tube obstructed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit push method was used in the esophagus and stomach during a percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2025.During the procedure, upon initial placement of the device, the physician tried to pass the push peg tube over the guidewire, but the tube would not pass due to obstruction within the tube.The procedure was completed with another endovive safety peg kit push method.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1409 captures the reportable event of peg tube obstructed.Block h11: (investigation results).The returned endovive safety peg kit push method was analyzed.The push gastrodome assembly was received in two pieces.Visual inspection noted that there was a cut at the barb connector joint.There were no kinks observed along the tubing.During functional testing, a 0.018 inch guidewire was used and was not able to pass through the feeding tube.Additionally, adhesive was found blocking the barb connector joint.No other problems with the device were noted.With all the available information, boston scientific corporation (bsc) concludes the reported event of peg tube obstruction was confirmed.The peg tube obstruction was likely caused by the adhesive inside the hypo-tube of the transition joint.Adhesive is used during assembly, and it is likely that the obstruction was the result of incorrect placement or excessive use of adhesive, resulting in obstruction of the hypo tube.Bsc initiated a corrective and preventive action (capa) investigation to determine the root cause of this problem.Investigation identified a potential scenario in which the tip of the glue dispenser touches the threaded tip of the barb as it moves into position for glue and torque at the mini bolster.This could cause glue to migrate into the lumen of the barb component and cause a blockage.An initial containment was implemented on (b)(6) 2023, and the pneumatic flow valve of the equipment was adjusted to ensure that the glue dispenser does not move into position until the barb is in the correct position, preventing the potential for this issue to reoccur.Additional corrections were implemented on (b)(6) 2024 to add 100% pin gage inspection after the mini bolster step for push method device types.Further corrective implementations such as improving the process and equipment control in product assembly were implement (b)(6) 2024.An investigation to address this problem has been completed.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21314291
Report Number3005099803-2025-00308
Device Sequence Number21044687
Product Code KNT
UDI-Device Identifier08714729748397
UDI-Public(01)08714729748397(17)250331(10)33112089
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM00566470
Device Catalogue NumberM00566470
Device Lot Number0033112089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown